MAUDE Adverse Event Report: HOLOGIC, INC BIOZORB; MARKER, RADRIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC BIOZORB; MARKER, RADRIOGRAPHIC, IMPLANTABLE
Model Number F0203
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Sleep Dysfunction (2517); Breast Discomfort/Pain (4504)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Di: (b)(4).Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.D4: lot and serial number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.H3: the device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported and a definitive root cause for the reported event could not be determined.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that on (b)(6) 2019 a biozorb was implanted, the patient reported suffering from a hard, painful lump and reddening of the skin near the area where the biozorb device was implanted.The patient also reported that the pain worsened upon touch and also reported frequently suffering from shooting pains around her right armpit and back that originate from the site of the biozorb device.The patient reported that these pains affect daily life, make it difficult to sleep or lay on the right side, and make it difficult to lift the arm while driving.No additional information available.
 
Additional Manufacturer Narrative
After additional information review, it was reported that the patient is a 51-year-old woman with 191 pounds, who underwent a mammogram and core biopsy with a diagnosis of right breast atypical ductal hyperplasia.On (b)(6) 2019, the patient underwent an excisional biopsy with savi localizing device used to localize the clip.Patient had a follow-up mammogram on (b)(6)2019, which indicates: a 1.6 cm invasive ductal carcinoma with ductal carcinoma in situ grade 1-2 with positive inferior and superior margins and a 4.8 mm suspicious nodule of the left (contralateral) breast upper outer quadrant (pathology report unavailable).Ultrasound of both breasts was negative.On (b)(6) 2019, the patient underwent a re-excision lumpectomy, sentinel lymph node biopsies, and biozorb implant of the right breast for positive margins on the primary excisional biopsy.The implantable device was sutured into the lumpectomy cavity (2x3 (b)(6); f0203; lot# b1-190410; exp: 09/30/2021).During the same surgery the patient had a right breast oncoplastic repair and left breast reduction for symmetry performed by a plastic surgeon.The 40mm cookie cutter was used to make an imprint around the right nipple areolar complex.This was then incised along with the standard wise pattern incisions.Skin was then de-epithelialized.Skin flaps are elevated.The surgeon then performed the lumpectomy and the lymph node work.Hemostasis was then obtained with the bovie electrocautery.The pedicle was secured to the pectoral fascia with 2-0 vicryl sutures¿.The patient remained hospitalized overnight and was discharged in stable condition on (b)(6) 2019.No more additional medical records available to review.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: "it was reported that on (b)(6) 2019 a biozorb was implanted, the patient reported suffering from a hard, painful lump and reddening of the skin near the area where the biozorb device was implanted.The patient also reported that the pain worsened upon touch and also reported frequently suffering from shooting pains around her right armpit and back that originate from the site of the biozorb device.The patient reported that these pains affect daily life, make it difficult to sleep or lay on the right side, and make it difficult to lift the arm while driving.As a result of the pain and complications of the biozorb device, the patient fears the possibility of another tumor every day, causing significant emotional distress." investigation methods and findings: the sample was not returned to the post market quality laboratory for further investigation; therefore, the inspection according to the biozorb post market instructions was not able to be conducted for this complaint.Additionally, there was limited patient-related information provided for this event; consequently, a comprehensive investigation could not be conducted.The harms identified, based on clinical symptoms and hazardous situations per for this complaint are: - pain, serious (pain, sleep dysfunction, device palpability, failure to resorb).- hypersensitivity/allergic reaction, serious (redness/erythema, itching sensation).- inflammation, serious (limited mobility, lymphedema, swelling).Cause/root cause: the described issue was investigated through a root cause analysis conducted under capa.The initial purpose of this capa was to evaluate the biozorb product for a root cause linking the product design to the reported complaint issues.The results of the root cause assessment did not find any direct link between the device and the reported complaint issues.Consequently, the implementation activities from capa were considered no longer applicable since hologic has ceased selling the biozorb product with no intention of returning it to market.In addition, capa is currently evaluating the biozorb product¿s entire dhf and is actively under remediation.Furthermore, a voluntary recall for the biozorb product was initiated on (b)(6) 2024.Conclusion: the reported issue could not be confirmed as no sample was returned for evaluation.The risk trending analysis does not increase the risk zone index.The potential root cause analysis was assessed under capa.Capa is currently evaluating the biozorb product¿s entire dhf and is actively under remediation.The risks associated with this event are further detailed and evaluated against the product and its hazard analysis within the health risk assessment biozorb, complaint evaluation.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: the dhr was reviewed for the corresponding lot, and no quality figures were identified.

Brand Name
BIOZORB
Common Device Name
MARKER, RADRIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose 20102
MDR Report Key18228687
Report Number1222780-2023-00440
Device Sequence Number12162671
Product Code NEU
UDI-Device Identifier00851766006016
UDI-Public(01)00851766006016(17)210930(241)F0203(10)B1-190410
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143484
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberF0203
Device Catalogue NumberF0203
Device Lot NumberB1-190410
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer02/06/2025
03/05/2026
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date03/06/2025
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexFemale
Patient Weight87 KG